Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Diagnosed with uterine polyp. Having heavy periods and spotting. Prescribed with trapic. Should I go for hysteroscopy?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
sir/mam
i recently diagonsd wid uterine ployp of size 17mm.. n suffering from heavy periods n spottin between periods.. doc prescribed me trapic mf.. which control my bleeding bt spotting z still continues.. shud i go for hystroscopy n d&c or shud i wait n continue d medicines.. coz m unmarried
Posted Fri, 15 Nov 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Arif N Khan 13 minutes later
Brief Answer:
You can consider progesterone tablets

Detailed Answer:
Hi,
Thank you for choosing XXXXXXX Considering your age and marital status I suggest you to continue the trapic MF, considering the polyp size (which is small <2cm) I also suggest you to take progesterone tablets along with trapic MF.
I usually put my patients on tapering dose of progesterone( Norethisterone) starting from high dose(20mg) and slowly tapering it to smaller dose(5mg). Hope this will solve your problem. Kindly visit your doctor for the prescription.
After your marriage if the problem persists, then only you can go ahead with hysteroscopic polypectomy.
Remember you need to take trapic mf only during heavy period time or else you can stop that medication, and if you take progesterone you need to take it regularly without missing a single dose.
Please ask if you have more questions. If you are satisfied, please make sure that you ACCEPT my answer so that I receive credit. Good luck!!

Above answer was peer-reviewed by
 
Follow-up: Diagnosed with uterine polyp. Having heavy periods and spotting. Prescribed with trapic. Should I go for hysteroscopy? 21 hours later
sir, wat r chances of polyp to becum cancerous n does it grow in size if left untreated?
n shud i continue dese medicine for a long period of 2 3 years.. wat are d side effects of dese medicines?
n will u plzz tell me more about progestrone tablets.. how does it work?
 
 
Answered by Dr. Arif N Khan 34 minutes later
Brief Answer:
Highly unlikely to become cancer

Detailed Answer:
Hi,
Thank you for the follow up question. Its very very rare to get cancer from polyp, considering your age its highly unlikely. Please do not worry.
My opinion is to take tapering dose of progesterone medication for 1 month(refer previous answer), followed by cyclical second half cycle progesterone for 5 months (day 15- day 25 of cycle), then a follow up scan to know whether the polyp has decreased. Most of the polyps will regress with 6 months of treatment.
Side effects of progesterone are nausea, vomiting, swelling, bloating sensation, mood changes, rarely thromboembolic events.
Progesterone are hormonal tablets, they will cause endometrial glands and stroma to atrophy and eventually regress the endometrial polyps.
Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!

Above answer was peer-reviewed by
 
Follow-up: Diagnosed with uterine polyp. Having heavy periods and spotting. Prescribed with trapic. Should I go for hysteroscopy? 48 hours later
hello
thank you for your advise sir.. sir one last thing i want to ask.. what are d causes of polpys.. is it normal to have polyp at dis age n being a unmarried?
 
 
Answered by Dr. Arif N Khan 1 hour later
Brief Answer:
Polyps are benign

Detailed Answer:
Hello,
Thank you for the follow up question, polyps are benign condition. Cause can be due due to some hormonal imbalance (mainly estrogen), hence one of the management is giving Progesterone therapy.
Yes its absolutely normal to have endometrial polyps at your age and being unmarried.
Hope the answer for your question.
Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor